Oct 19, 2005
I HAVE BEEN DIAGONISED HIV+ JULY 2004 WITH A VL40000 CD4 30.ONE MONTH AFTER STARTING HAART I STARTED HAVING FLOATERS.THIS WAS PUT DOWN TO CMV RETINITIS. I WAS PUT ON VALGANCYCLOVIR.TREATMENT WAS STOPPED.VISUAL ACUITY CONTIMUED TO DECLINE VISION IS ALWAYS FOGGY(ITS LIKE LOOKING THROUGH A DIRTY SCREEN WITH FLOATERS)MY HAART REGIMEN IS KALETRA/VIREAD/VIAGEN/SEPTRIN (septrin was stopped April 05 when vl was undetectable and CD4 320)I HAVENT GOT MANY WORRYING SIDE EFFECTS FROM THIS COMBO.MY QUESTION IS WHAT COULD BE CAUSING THIS SLOW LOSS OF SIGHT,COULD IT BE THE HIV ITSELF OR THE DRUGS I AM CURRENTLY ON?MY DOCTOR HAS RECOMMENDED REPLACING KALETRA WITH ATAZANAVIR/RITONOVIR.MY LABS ARE CURRENTLY VL UNDETECTABLE/CD4 300 AND HIGH CHOLESTROL.PLEASE COMMENT
Response from Dr. Henry
If you are being seen by an eye/retinal specialist they should be able to tell whether you have evidence for active CMV retinal disease or some other problem. Patients with active CMV eye disease who start potent HIV meds sometimes will have their eye problem get worse before it gets better due to immune reconstitution. It is unlikely that your HIV meds are directly causing an eye problem at this time. Switching to ritonavir/atazanavir based regimen may improve your increase lipid levels. KH
Antiretroviral drugs and the baby
- Sore Testicles After Sex With Hooker Worried I Have HIV
- Sore Throat After Kissing Stripper Worried I Have HIV
- Symptoms Of This Std In Men Can Cause Epididymitis And Can Also Spread To The Blood Or Joints
- Can Hiv Enter Body Through Nails And Nail Bed?
- Hiv 2 Rna Pcr Test
- HIV Through Fingering A Vagina
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.